Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 246, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 2020, 7:28 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 2, 2020, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
502
WUUS54 KTSA 030028
SVRTSA
ARC033-143-030115-
/O.NEW.KTSA.SV.W.0246.200703T0028Z-200703T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
728 PM CDT Thu Jul 2 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Southwestern Washington County in northwestern Arkansas...
* Until 815 PM CDT.
* At 727 PM CDT, a severe thunderstorm was located near Winslow,
moving southwest at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Van Buren... Cedarville...
Natural Dam... West Fork...
Winslow... Chester...
Devils Den State Park... Strickler...
Blackburn... Figure Five...
Lee Creek... Woolsey...
Odell... Morrow...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 2 and 4.
Interstate 49 between mile markers 34 and 51.
LAT...LON 3544 9438 3545 9440 3546 9440 3586 9447
3593 9412 3575 9409
TIME...MOT...LOC 0027Z 040DEG 25KT 3583 9414
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
999
WWUS54 KTSA 030043
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
743 PM CDT Thu Jul 2 2020
ARC033-143-030115-
/O.CON.KTSA.SV.W.0246.000000T0000Z-200703T0115Z/
Crawford AR-Washington AR-
743 PM CDT Thu Jul 2 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON COUNTIES...
At 743 PM CDT, a severe thunderstorm was located near Devils Den
State Park, moving southwest at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Van Buren... Cedarville...
Natural Dam... Winslow...
Chester... Figure Five...
Lee Creek... Devils Den State Park...
Strickler... Blackburn...
Odell... Morrow...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 2 and 4.
Interstate 49 between mile markers 34 and 47.
LAT...LON 3544 9438 3545 9440 3546 9440 3586 9447
3586 9411 3575 9409
TIME...MOT...LOC 0043Z 040DEG 25KT 3574 9423
HAIL...<.75IN
WIND...60MPH
$$735
WWUS54 KTSA 030113
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
813 PM CDT Thu Jul 2 2020
ARC033-143-030123-
/O.EXP.KTSA.SV.W.0246.000000T0000Z-200703T0115Z/
Crawford AR-Washington AR-
813 PM CDT Thu Jul 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
SOUTHWESTERN WASHINGTON COUNTIES WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3544 9438 3545 9440 3546 9440 3586 9447
3586 9411 3575 9409
TIME...MOT...LOC 0113Z 040DEG 25KT 3574 9424
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:35 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 2, 6:35 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
635 PM CDT Thu Jul 2 2020
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms may affect the northwest Arkansas sites
for the first hour or so of the forecast period. VFR conditions
will then prevail for the most part, with isolated showers and
storms again possible just about anywhere during the day Friday.
&&
.PREV DISCUSSION... /Issued 219 PM CDT Thu Jul 2 2020/
DISCUSSION...
Cluster of strong to marginally severe thunderstorms continue to
push south this afternoon across portions of northeast Oklahoma
into higher instability axis. Damaging winds and very heavy
rainfall are the main threats with this activity.
Behind outflow boundary, temperatures have cooled off significantly
and have therefore dropped heat headlines. Heat indices ahead of
boundary remain in the 107 to 110 range. Additional scattered
thunderstorms will be possible across far northeast Oklahoma and
northwest Arkansas as cap continues to weaken. In the short term,
generally followed latest HRRR guidance with convective line
pushing into southeast Oklahoma this afternoon. Only limited
chances for additional thunderstorm development is expected
across northeast Oklahoma this evening given atmosphere has
stabilized.
Storms that are forecast across western Kansas tonight could form
MCV, rotating around periphery of upper ridge on Friday. This
feature, coupled with diurnal heating will likely allow scattered
showers/thunderstorms to develop across southeast Oklahoma and
west-central Arkansas Friday afternoon. Storm chances will likely
continue on Saturday, primarily across aforementioned area as a
moist/unstable air-mass remains in place.
At least low precipitation chances will persist through the early
to middle part of next week as large upper high begins to build
over the four corners region. Temperatures will remain near normal
with a slow warming trend into late week. Again stayed close to
NBM guidance through the extended periods.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-063-068-
069.
Excessive Heat Warning until 8 PM CDT this evening for OKZ057-
058-062-067-070>076.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
&&
AVIATION.....05Hazardous weather outlook, Jul 2, 5:03 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 PM CDT Thu Jul 2 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 PM CDT Thu Jul 2 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Late afternoon through early evening. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms, a few strong to marginally severe, will continue across parts of southeast Oklahoma and northwest Arkansas into the early evening hours. One or two storms will be capable of producing wind gusts between 50 and 60 mph, along with a brief period of very heavy rainfall. This activity should diminish with the loss of daytime heating this evening. Outside of thunderstorms, hot and humid conditions will continue across parts eastern Oklahoma and western Arkansas into the the evening hours. Heat index values between 105 and 110 degrees will remain possible into the evening hours across some locations that are not impacted by thunderstorms. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential...Dangerous Heat Potential. SATURDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue on Friday as a frontal boundary continues to affect the region. The showers and thunderstorms will become more isolated Saturday into Sunday as the frontal boundary washes out. The potential for showers and thunderstorms will pick up slightly Monday into Tuesday as a weak upper level disturbance moves across the region. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 2, 3:50 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
350 PM CDT Thu Jul 2 2020
OKZ073-022115-
Pittsburg OK-
350 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR PITTSBURG COUNTY UNTIL 415 PM
CDT...
At 349 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Eufaula to 7 miles north of Mcalester
to 6 miles east of Gerty. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Crowder...
Alderson... Canadian...
Ashland... Haywood...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Blanco...
Haileyville... Pittsburg...
Arpelar... Dow...
Bache... Featherston...
LAT...LON 3494 9609 3506 9586 3519 9573 3520 9568
3523 9567 3525 9563 3524 9560 3522 9562
3523 9559 3518 9545 3516 9545 3516 9541
3503 9541 3503 9551 3487 9551 3468 9592
3468 9609
TIME...MOT...LOC 2049Z 291DEG 31KT 3523 9556 3504 9576 3483 9618Special weather statement, Jul 2, 4:16 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
416 PM CDT Thu Jul 2 2020
ARZ001-010-022145-
Benton AR-Washington AR-
416 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON AND EASTERN
WASHINGTON COUNTIES UNTIL 445 PM CDT...
At 415 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Rogers to 7 miles southeast of
Springdale. Movement was southeast at 10 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Lowell... Elkins...
Bethel Heights... Goshen...
Wyola... Tuttle...
Sulphur City... Mayfield...
Arnett... Hicks...
Monte Ne... Durham...
Sonora...
LAT...LON 3610 9394 3584 9395 3583 9396 3582 9396
3579 9407 3639 9416 3640 9400 3613 9393
TIME...MOT...LOC 2115Z 335DEG 6KT 3634 9408 3612 9403Special weather statement, Jul 2, 6:32 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
632 PM CDT Thu Jul 2 2020
ARZ011-019-020-029-030000-
Sebastian AR-Madison AR-Franklin AR-Crawford AR-
632 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
FRANKLIN...EASTERN CRAWFORD AND NORTHEASTERN SEBASTIAN COUNTIES UNTIL
700 PM CDT...
At 631 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Fern to 5 miles north of Branch to 3
miles northwest of Mount Magazine. Movement was southwest at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Charleston...
Mountainburg... Lavaca...
Mulberry... Dyer...
Altus... Branch...
Denning... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Bloomer...
Fern... Fort Chaffee...
Caulksville... Jethro...
Bidville... Combs...
This includes Interstate 40 in Arkansas between mile markers 14 and
42.
LAT...LON 3577 9370 3538 9371 3537 9375 3542 9380
3531 9381 3532 9392 3523 9392 3523 9402
3519 9403 3528 9418 3559 9421 3576 9401
3576 9396 3580 9396 3602 9371 3577 9366
TIME...MOT...LOC 2331Z 065DEG 23KT 3570 9400 3538 9394 3520 9367Special weather statement, Jul 2, 6:48 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
648 PM CDT Thu Jul 2 2020
ARZ001-002-010-011-030015-
Carroll AR-Madison AR-Benton AR-Washington AR-
648 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BENTON...NORTHERN
MADISON...SOUTHWESTERN CARROLL AND NORTHERN WASHINGTON COUNTIES UNTIL
715 PM CDT...
At 648 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Marble to 5 miles northeast of
Fayetteville to Siloam Springs. Movement was south at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Siloam Springs...
Berryville... Huntsville...
Lowell... Farmington...
Prairie Grove... Gentry...
Elkins... Tontitown...
Bethel Heights... West Fork...
Cave Springs... Greenland...
West Siloam Springs... Highfill...
Springtown... Hindsville...
This includes Interstate 49 between mile markers 55 and 80.
LAT...LON 3612 9348 3608 9348 3608 9345 3604 9345
3592 9399 3601 9454 3632 9459 3628 9413
3640 9360 3613 9342
TIME...MOT...LOC 2348Z 338DEG 28KT 3621 9363 3611 9407 3619 9453Special weather statement, Jul 2, 6:58 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Thu Jul 2 2020
ARZ019-020-029-030030-
Sebastian AR-Franklin AR-Crawford AR-
658 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN...SOUTHEASTERN
CRAWFORD AND SEBASTIAN COUNTIES UNTIL 730 PM CDT...
At 658 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northwest of Mulberry to 4 miles north of
Charleston to 4 miles northeast of Booneville. Movement was southwest
at 30 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Van Buren...
Charleston... Greenwood...
Alma... Barling...
Lavaca... Mulberry...
Mansfield... Dyer...
Hackett... Huntington...
Bonanza... Branch...
Excelsior... Fort Smith Regional Airport...
Bloomer... Washburn...
Burnville... Fort Chaffee...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 12 and 30.
Interstate 540 between mile markers 6 and 14.
LAT...LON 3532 9392 3523 9392 3523 9402 3514 9403
3514 9414 3510 9414 3507 9425 3506 9425
3506 9423 3505 9423 3504 9425 3521 9442
3537 9442 3566 9396 3545 9388 3538 9381
3531 9381
TIME...MOT...LOC 2358Z 063DEG 24KT 3553 9409 3536 9406 3519 9388Special weather statement, Jul 2, 7:06 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
706 PM CDT Thu Jul 2 2020
ARZ010-011-019-020-030030-
Madison AR-Washington AR-Franklin AR-Crawford AR-
706 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
NORTHEASTERN FRANKLIN...NORTHEASTERN CRAWFORD AND SOUTHERN WASHINGTON
COUNTIES UNTIL 730 PM CDT...
At 706 PM CDT, strong thunderstorms were located along a line
extending from near Huntsville to 4 miles southwest of Elkins to 4
miles north of Lincoln. Movement was south at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Prairie Grove... West Fork...
Lincoln... Winslow...
St. Paul... Saint Paul...
Blackburn... Boston...
Pettigrew... Devils Den State Park...
Brentwood... Japton...
Strickler... Witter...
Bidville... Woolsey...
Crosses... Combs...
Canehill... Odell...
This includes Interstate 49 between mile markers 39 and 54.
LAT...LON 3577 9370 3575 9370 3569 9402 3578 9446
3601 9448 3592 9398 3600 9365 3581 9354
TIME...MOT...LOC 0006Z 350DEG 33KT 3607 9372 3595 9406 3601 9443The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| Jul 2, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.